본문 바로가기
KERD
논문KCI 등재

Methylphenidate Induced Lip and Tongue Biting

1

조회

0

다운로드

1

인용

0

참고문헌

키워드

초록

Attention deficit hyperactivity disorder (ADHD) is a life-long neurodevelopmental disorder and treatment depends on pharmacotherapy because of its biological origin. Stimulant drugs are the most commonly used treatment for ADHD and they have various side effects. Herein, we report a case who bit off the tip of her tongue with Osmotic Release Oral System methylphenidate (OROS MPH) 36 mg/day, bit the tip of her lower lip with immediate release (IR) MPH 10 mg/day and lateral part of her tongue with IR MPH 20 mg/day. A diagnosis of epilepsy was unlikely because of the normal neurological examination and electroencephalography findings. This case was considered as an atypical side effect of MPH such as perseverative/compulsive behaviours and movement disorders. Clinicians should be aware of that stimulant medications may cause lip and tongue biting behavior and this may effect treatment compliance tremendously.

Abstract

Attention deficit hyperactivity disorder (ADHD) is a life-long neurodevelopmental disorder and treatment depends on pharmacotherapy because of its biological origin. Stimulant drugs are the most commonly used treatment for ADHD and they have various side effects. Herein, we report a case who bit off the tip of her tongue with Osmotic Release Oral System methylphenidate (OROS MPH) 36 mg/day, bit the tip of her lower lip with immediate release (IR) MPH 10 mg/day and lateral part of her tongue with IR MPH 20 mg/day. A diagnosis of epilepsy was unlikely because of the normal neurological examination and electroencephalography findings. This case was considered as an atypical side effect of MPH such as perseverative/compulsive behaviours and movement disorders. Clinicians should be aware of that stimulant medications may cause lip and tongue biting behavior and this may effect treatment compliance tremendously.

참고문헌 (8)

  1. Kessler RC, "Lifetime prevalence and age-of-onset distributions of DSM-IV disorders in the National Comorbidity Survey Replication", Arch Gen Psychiatry, 62, pp.593~602 (2005)[DOI]
  2. Friedlander AH, "Dental management considerations in children with attention-deficit hyperactivity disorder", ASDC J Dent Child, 59, pp.196~201 (1992)
  3. 김붕년, "Switching from Methylphenidate-Immediate Release (MPH-IR) to Methylphenidate- OROS (OROS-MPH): A Multi-center, Open-label Study in Korea", Clinical Psychopharmacology and Neuroscience, 9(1), pp.29~35 (2011), 대한정신약물학회
  4. Lowe TL, "Stimulant medications precipitate Tourette's syndrome", JAMA, 247, pp.1168~1169 (1982)[DOI]
  5. Koizumi HM, "Obsessive-compulsive symptoms following stimulants", Biol Psychiatry, 20, pp.1332~1333 (1985)[DOI]
  6. Serby M, "Methylphenidate-induced obsessive-compulsive symptoms in an elderly man", CNS Spectr, 8, pp.612~613 (2003)[DOI]
  7. Borcherding BG, "Motor", vocal tics and compulsive behaviors on stimulant drugs: is there a common vulnerability?, 1990, pp.33, 83~94
  8. Beckman DA, "Developmental toxicity assessment of d,l-methylphenidate and d-methylphenidate in rats and rabbits", Birth Defects Res B Dev Reprod Toxicol, 83, pp.489~501 (2008)

관련 논문AI추천

A Rare Phenomenon, Recurrent Acute Dystonia after Withdrawal of ‘Methylphenidate-immediate Release Form’: A Pediatric Case with ADHDAyşegül Efe, Deniz Yükse, Merve Cura, Meryem Kaşak, Sevde Seçer, Yusuf Öztürk대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2024 · 제22권 제3호Methylphenidate-induced Exacerbation of Chorea in a Child Resolved with Switching to AtomoxetineCemre Yaşöz, Nazan Ekinci, Ozalp Ekinci, Özge İpek Doğan, Selin Ayşe İpek Baş대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2020 · 제18권 제2호Manic Symptoms Due to Methylphenidate Use in an Adolescent with Traumatic Brain InjuryCetin Okuyaz, Meltem Çobanoğullari Direk, Nuran Ekinci, Ozalp Ekinci대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2016 · 제14권 제3호Dystonia in an Adolescent on Risperidone Following the Discontinuation of Methylphenidate: A Case ReportFevziye Toros, Gulen Guler, Meryem Ozlem Kutuk, Veli Yildirim대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2015 · 제13권 제1호Hiccup Due to Aripiprazole Plus Methylphenidate Treatment in an Adolescent with Attention Deficit and Hyperactivity Disorder and Conduct Disorder: A Case ReportAli Evren Tufan, Gulen Guler, Meryem Ozlem Kutuk, Ozgur Kutuk대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2017 · 제15권 제4호Galactorrhea Probably Related with Switching from Osmotic-release Oral System Methylphenidate (MPH) to Modified-release MPH: An Adolescent CaseNuran Ekinci, Ozalp Ekinci, Serkan Gunes대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2017 · 제15권 제3호

이 간행물의 다른 논문 (15건)